|Home | About | Journals | Submit | Contact Us | Français|
A 59-year-old woman presented 5 days after her third instillation of intravesical botulinum toxin with right upper quadrant pain and jaundice. Blood tests demonstrated deranged liver function tests. An abdominal ultrasound, radiograph, magnetic resonance cholangiopancreatography, serum hepatitis screen, immunoglobulins and autoantibody testing were normal. An ultrasound-guided liver biopsy was performed. The histological appearances were those of chronic active/lobular hepatitis. Following treatment with steroids, her jaundice improved over a period of about 3 weeks. Her serum liver function tests returned to normal in 3 months. The steroids were discontinued once her liver function tests normalised. The patient had no further recurrence of jaundice and serum liver function tests have been within normal limits after 6 months follow-up.